MAUDE Adverse Event Report: SEASPINE MARINER PEDICLE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE MARINER PEDICLE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 41-1000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiograph received depicted two disassociated set screws at s1.No product information or explants have not been received.Dhr review and product investigation cannot be completed, as the screws were disposed of by the hospital.Revision surgery removed the set screws, repositioned s1 screw and extended to the ilium.It was reported the patient is overweight and did a fair amount of bending.Review of labeling notes.Labeling, warnings and precautions: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock.Postoperative warnings: the patient should be advised that implants may bend, break or loosen despite restriction in activity.The root cause is unknown, but the patient's fall may have caused or contributed to the event.
 
Event or Problem Description
Initial surgery was performed from l3 - s1 in (b)(6) 2017 and patient was instrumented with poster fixation.On (b)(6) revision surgery was completed to remove two screws at s1 that had broke mid-shaft.

Brand Name
MARINER PEDICLE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE
5770 armada dr.
carlsbad 92008
MDR Report Key7329158
Report Number3012120772-2018-00003
Device Sequence Number11170168
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number41-1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age40 YR